Alert archive / Oklahoma / Flood Watches in 2021

Flood Watch 1, NWS Tulsa, OK

April 27, 202122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flood watch at Apr 27, 2021, 2:19 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 28, 2021, 12:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2021, 2:19 PM CDT (19:19 UTC)
In effect from
Apr 28, 2021, 12:00 AM CDT
Expired
Apr 29, 2021, 4:16 AM CDT
In force
28 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 450 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
450 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WGUS64 KTSA 271919
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
219 PM CDT Tue Apr 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
/O.NEW.KTSA.FA.A.0001.210428T0500Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, 
Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, 
Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, 
Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, 
Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, 
Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, 
and Pawnee
219 PM CDT Tue Apr 27 2021

...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY 
MORNING...

The National Weather Service in Tulsa has issued a

* Flood Watch for portions of Arkansas and Oklahoma, including the 
  following counties, in Arkansas, Benton, Carroll, Crawford, 
  Franklin, Madison, Sebastian and Washington AR. In Oklahoma, 
  Adair, Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, 
  Latimer, Le Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, 
  Okmulgee, Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, 
  Sequoyah, Tulsa, Wagoner and Washington OK.

* From Midnight CDT tonight through Thursday morning

* Showers and thunderstorms will increase in coverage across 
  northeast Oklahoma late tonight and expand across all eastern 
  Oklahoma and northwest Arkansas during the day Wednesday. 
  Widespread one to three inch rainfall amounts are forecast through 
  Wednesday night. One or two corridors of heavier rainfall amounts 
  are likely with amounts of three to five inches possible.

* Localized flash flooding along with larger river mainstem flooding 
  are likely with the forecast rainfall amounts.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
3 follow-up statements
275 
WGUS64 KTSA 280937
FFATSA

Flood Watch
National Weather Service Tulsa OK
437 AM CDT Wed Apr 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-282100-
/O.CON.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, 
Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, 
Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, 
Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, 
Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, 
Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, 
and Pawnee
437 AM CDT Wed Apr 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* Portions of Arkansas and Oklahoma, including the following 
  counties, in Arkansas, Benton, Carroll, Crawford, Franklin, 
  Madison, Sebastian and Washington AR. In Oklahoma, Adair, 
  Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le 
  Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, 
  Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, 
  Tulsa, Wagoner and Washington OK.

* Through Thursday morning

* Several rounds of showers and thunderstorms will move across 
  eastern Oklahoma and northwest Arkansas today into tonight. 
  Widespread one to three inch rainfall amounts are forecast through 
  tonight, with one or two corridors of heavier rainfall amounts 
  likely.

* Localized flash flooding along with larger river main-stem 
  flooding is likely with the forecast rainfall amounts.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
212 
WGUS64 KTSA 281916
FFATSA

Flood Watch
National Weather Service Tulsa OK
216 PM CDT Wed Apr 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-290330-
/O.CON.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, 
Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, 
Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, 
Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, 
Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, 
Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, 
and Pawnee
216 PM CDT Wed Apr 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* Portions of Arkansas and Oklahoma, including the following 
  counties, in Arkansas, Benton, Carroll, Crawford, Franklin, 
  Madison, Sebastian and Washington AR. In Oklahoma, Adair, 
  Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le 
  Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, 
  Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, 
  Tulsa, Wagoner and Washington OK.

* Through Thursday morning

* Widespread rainfall overnight through today produced a swath of 2 
  to 7 inch rainfall amounts across east central Oklahoma through 
  northwest Arkansas. Additional rainfall will occur this afternoon 
  through tonight before ending from northwest to southeast during 
  the day Thursday. Additional rainfall amounts of 1 to 3 inches 
  will be common along and southeast of Interstate 44. Flooding will 
  expand in coverage and worsen in areas where it is already 
  ongoing. Flash flooding and larger mainstem river flooding are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
083 
WGUS64 KTSA 290916
FFATSA

Flood Watch
National Weather Service Tulsa OK
416 AM CDT Thu Apr 29 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
/O.CAN.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, 
Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, 
Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, 
Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, 
Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, 
Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, 
and Pawnee
416 AM CDT Thu Apr 29 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Arkansas and Oklahoma, including the 
following counties, in Arkansas, Benton, Carroll, Crawford, 
Franklin, Madison, Sebastian and Washington AR. In Oklahoma, Adair, 
Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le 
Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, Osage, 
Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, Tulsa, 
Wagoner and Washington OK has been cancelled.

The Flood Watch is cancelled. Some additional rainfall will occur 
today across parts of southeast Oklahoma and west central Arkansas, 
however additional rainfall amounts will remain on the light side. 
Flooding is ongoing in many areas from earlier rainfall, and several 
main-stem rivers are also in flood.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Apr 27, 12:06 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 27, 12:06 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1206 PM CDT Tue Apr 27 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

MVFR ceilings continue at most of the terminals and should
develop at the remaining ones this afternoon. These ceilings
should diminish some this evening and continue into the overnight
before redeveloping toward morning. Regarding shower/thunderstorm
impacts, will carry a VCTS at BVO this evening with the potential
for isolated to scattered storms on the northwestern fringes of
the forecast area that should dissipate by mid to late evening.
More widespread showers and thunderstorms will develop and spread
into the NE OK terminals near 12Z, with MVFR prevailing
conditions and periods of IFR. MLC and the far NW AR terminals
should be affected by 15Z, while the better chances at FSM should
hold off until tomorrow afternoon.

&&

.PREV DISCUSSION... /Issued 1046 AM CDT Tue Apr 27 2021/

..UPDATE...

DISCUSSION...
The forecast focus today remains the potential for thunderstorms
and associated severe weather and flooding threats. Unfortunately,
uncertainty continues to be fairly high for such a short term
forecast, but overall, the trend continues toward the higher
flooding and conditional severe threat being tomorrow and tomorrow
night. Through the afternoon, isolated showers and possibly
thunderstorms may develop largely across parts of eastern
Oklahoma well ahead of the front. Late afternoon and into early
evening, a few storms may develop across central and north central
Oklahoma in response to an approaching shortwave that could graze
parts of the forecast area to the north and west of Tulsa. This
should feature the best chance for isolated severe hail in our
forecast area today, given the forecast instability featured in
this morning's data. After mid evening and into much of early
Wednesday morning, things should be fairly quiet convectively
across our area, with the next round of storms developing along
the approaching front around sunrise. Heavy rain and flooding will
become an increasing concern across parts of northeast Oklahoma in
association with this expected activity. A few fairly minor
changes were made to the POPs/Wx this afternoon and also during
the 06-12Z time frame tonight, primarily to add better time
resolution to the forecast for the Wednesday morning convection.

Other notable changes to the going forecast involved the winds and
wind gusts through this afternoon. Gusts near 30 mph have been
noted on the mesonet and in synoptic observations, values depicted
fairly well in the NBM 90th percentile data.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from late tonight through Thursday morning for
     OKZ049-053>076.

AR...Flood Watch from late tonight through Thursday morning for
     ARZ001-002-010-011-019-020-029.

&&

AVIATION.....22
Hazardous weather outlook, Apr 27, 12:45 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CDT Tue Apr 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CDT Tue Apr 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A few thunderstorms may move northeastward into parts of
northeast Oklahoma this afternoon and into the early evening as a
weak upper level disturbance moves across the area. An isolated
severe storm will be possible, with large hail the main threat.

The better thunderstorm chances will hold off until early
Wednesday morning. A limited severe weather potential will exist
with these storms, with large hail again the main threat. Locally
heavy rain could also occur.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms should be ongoing Wednesday morning,
becoming widespread during the day and into the overnight, as a
strong upper level low pressure system moves slowly east from the
southwest U.S. into West Texas and a cold front sags southeast
into the area. A few severe storms will be possible, but heavy
rainfall and possible flash flooding and mainstem river flooding
will likely be the greater concern. Rainfall will taper off from
northwest to southeast late Wednesday night and Thursday.

weather.gov/tulsa contains additional information.

Nearby

Flood Watches in Oklahoma, 2021Flood Watches in Arkansas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.